MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional summary: the device has not been returned in its original packaging for evaluation.The active tip on the returned device was found to be broken.The failure location, mode and method indicate failure due to surface (hydrogen) embrittlement.Ifu advising the user not to operate the electrode in the beak of the sheath.Cause: user / use error | wrong handling; user / use error | excessive force the review of the batch manufacturing records was conducted, and the batch met all finished goods release criteria.
 
Event or Problem Description
It was reported that the patient underwent a hysteroscopy procedure on (b)(6) 2018 and the electrosurgical device was used.There were no patient consequences reported.Another like device was used.During the evaluation, the active tip on the returned device was found to be broken.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8251660
Report Number2210968-2019-78432
Device Sequence Number2418339
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number01985
Device Lot NumberUGY1711085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/16/2019
Patient Sequence Number1